Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Austin/San Antonio, TX

October 28, 202516 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Oct 28, 2025, 12:09 PM CDT for 16 counties in Texas. It took effect at Oct 29, 2025, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 12:09 PM CDT (17:09 UTC)
In effect from
Oct 29, 2025, 10:00 AM CDT
Expired
Oct 29, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Medina County, TX, Uvalde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-865 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS84 KEWX 281709
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1209 PM CDT Tue Oct 28 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A strong cold front will arrive this afternoon, resulting in 
breezy to windy conditions and low relative humidities on 
Wednesday. Conditions will be favorable for critical fire danger 
across areas along and south of Interstate 10, along US Highway
57, and Coastal Plains mid Wednesday morning through late 
Wednesday afternoon.

TXZ171>173-186-188-190>194-208-209-281815-
/O.CAN.KEWX.FW.A.0007.251029T1500Z-251030T0000Z/
Llano-Burnet-Williamson-Kerr-Gillespie-Blanco-Hays-Travis-Bastrop-
Lee-Caldwell-Fayette-
1209 PM CDT Tue Oct 28 2025

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE HILL COUNTRY, SOUTHERN EDWARDS PLATEAU, AND RIO
GRANDE...

The Fire Weather Watch for the Hill Country, southern Edwards
Plateau, and Rio Grande has been canceled, however replaced by a
Fire Danger Statement.

$$

TXZ187-189-203>207-218>225-228-290700-
/O.UPG.KEWX.FW.A.0007.251029T1500Z-251030T0000Z/
/O.NEW.KEWX.FW.W.0009.251029T1500Z-251030T0000Z/
Bandera-Kendall-Uvalde-Medina-Bexar-Comal-Guadalupe-Zavala-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1209 PM CDT Tue Oct 28 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND SOUTH OF 
INTERSTATE 10, ALONG US HIGHWAY 57, AND COASTAL PLAINS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 7 PM CDT Wednesday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Areas along and south of Interstate 10, along US
  Highway 57, and Coastal Plains.

* TIMING...From 10 AM to 7 PM CDT Wednesday.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop could rapidly increase in size
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
782 
WWUS84 KEWX 290556
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1256 AM CDT Wed Oct 29 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A strong cold front moved through Tuesday afternoon, resulting 
in breezy to windy conditions and low relative humidities. 
Conditions will be favorable for critical fire danger across areas
along and south of Interstate 10, along US Highway 57, and the
Coastal Plains from mid-morning through late this afternoon.

TXZ187-189-203>207-218>225-228-300000-
/O.CON.KEWX.FW.W.0009.251029T1500Z-251030T0000Z/
Bandera-Kendall-Uvalde-Medina-Bexar-Comal-Guadalupe-Zavala-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1256 AM CDT Wed Oct 29 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
AREAS ALONG AND SOUTH OF INTERSTATE 10, ALONG US HIGHWAY 57, AND
COASTAL PLAINS...

* AFFECTED AREA...Along and south of I-10, along Hwy 57, and the
  Coastal Plains.

* TIMING...From 10 AM this morning to 7 PM CDT this evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fires that develop could rapidly increase in 
  size and intensity, move quickly, and be very difficult to 
  control.

* SEVERITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 28, 5:46 AM CDT, 6 hours 23 minutes earlier. Its key messages:

  • A cold front moves across the area today bringing much cooler, below average temperatures tonight into the weekend.
  • Only a few showers and storms with passage of the front this afternoon east of I-35.
  • Fire Weather Watch remains in effect Wednesday for most of South Central Texas.
Area forecast discussion, Oct 28, 5:46 AM CDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
546 AM CDT Tue Oct 28 2025

...New AVIATION...

.KEY MESSAGES...

- A cold front moves across the area today bringing much cooler,
below average temperatures tonight into the weekend.

- Only a few showers and storms with passage of the front this
afternoon east of I-35.

- Fire Weather Watch remains in effect Wednesday for most of South
Central Texas.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 1231 AM CDT Tue Oct 28 2025

Southerly flow continues overnight with morning lows mainly in the
60s across the area. Some patchy fog may develop this morning,
favored most over the coastal plains and I-35 corridor, but is not
expected to be widespread. Attention for the rest of the day turns
to the highly anticipated cold front which will move across South
Central Texas during the daytime hours. The front should be making
its way into the northern CWA late this morning and be completely
across the entire CWA by the late afternoon/early evening. As the
front progresses across the area, a few showers or storms may
develop over the coastal plains but the majority of the area will
remain dry.

Winds will quickly pick up behind the cold front today with
sustained northerly winds from 15-25 mph and gusts as high as 30 to
40 mph. Strong wind continues into the overnight hours for most
locations, with some hi-res guidance indicating some isolated gusts
as high as 45 mph over the southern Edwards Plateau and Hill Country
late tonight. The Rio Grande Plains may get a brief break from the
winds early Wednesday morning before winds increase again during the
morning hours. Lows Wednesday morning will be cold, ranging from the
mid 40s to mid 50s. Where winds remain strongest, temperatures will
feel even colder.

The dry and windy weather on Wednesday will lead to critical fire
weather conditions across much of the area. See the fire weather
discussion below for more details. Otherwise, expect clear skies,
gusty wind and highs in the 60s to low 70s for the afternoon.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 1231 AM CDT Tue Oct 28 2025

Wind speeds will decrease quickly Wednesday night as surface high
pressure begins to move into the area. The coldest morning of the
week arrives Thursday morning as temperatures over portions of the
Hill Country dive into the mid and upper 30s with the rest of the
area in the 40s. A brief, light freeze is possible for isolated
locations in the southern Edwards Plateau or Hill Country. Light
northerly wind Thursday will leave temperatures cool across the area
topping out in the upper 60s to low 70s. Winds become more southerly
Friday into the weekend with a day by day warming trend expected
during this period.

&&

.AVIATION...
(12Z TAFS)
Issued at 542 AM CDT Tue Oct 28 2025

The MVFR/IFR cloud deck has remained a bit scattered this morning
and ceilings have come and gone at the Austin and San Antonio
terminals. This intermittent cloudiness will continue for the next
several hours. A cold front will move through the region this
afternoon bringing strong, gusty northerly winds that will
continue through the evening and overnight periods.

&&

.FIRE WEATHER...
Issued at 1231 AM CDT Tue Oct 28 2025

A Fire Weather Watch remains in effect for Wednesday morning through
Wednesday evening for the Hill Country, Edwards Plateau, I-35
Corridor, and Coastal Plains. Critical fire danger is expected to
develop in the wake of a strong cold front, with surface winds out
of the northwest at 15-25 mph and gusts of 35 mph at times, along
with minimum RH values between 15-25% Wednesday afternoon. Any fires
that develop Wednesday could rapidly increase in size and intensity,
move quickly, and be difficult to control.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  52  69  47 /  10   0   0   0
Austin Bergstrom Intl Airport  87  52  68  44 /  10   0   0   0
New Braunfels Muni Airport     88  51  69  44 /   0   0   0   0
Burnet Muni Airport            78  48  65  43 /   0   0   0   0
Del Rio Intl Airport           87  53  73  44 /   0   0   0   0
Georgetown Muni Airport        82  50  66  44 /   0   0   0   0
Hondo Muni Airport             89  51  70  40 /   0   0   0   0
San Marcos Muni Airport        88  51  70  43 /  10   0   0   0
La Grange - Fayette Regional   88  51  68  45 /  20   0   0   0
San Antonio Intl Airport       89  53  69  45 /   0   0   0   0
Stinson Muni Airport           91  55  71  46 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ171>173-186>194-203>209-218>225-228.

&&

SHORT TERM...27
LONG TERM....27
AVIATION...05

In the hours before

Special weather statement, Oct 28, 7:05 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
705 AM CDT Tue Oct 28 2025

TXZ187-191>193-204>208-281500-
Bandera-Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Bandera, San Marcos, Austin, Bastrop,
Hondo, San Antonio, New Braunfels, Seguin, and Lockhart
705 AM CDT Tue Oct 28 2025

...PATCHY DENSE FOG REDUCING VISIBILITY...

A region of patchy dense fog has developed from Medina County
northeastward along portions of the I-35 corridor. Visibility may
be reduced to less than a half mile at times this morning. This
visibility should improve by mid to late morning. Motorists should
drive with caution in fog by slowing down, providing extra space
between the vehicle ahead of you, and using the low beams.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:53 AM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more32 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.